Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jun 14, 2021, 6:45 PM MDT for Ravalli County, Montana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 6:45 PM MDT (00:45 UTC)
- Expired
- Jun 14, 2021, 7:15 PM MDT
- In force
- 30 min
- Issued by
- NWS Missoula, MT
County Ravalli County, MT
The radar
The Missoula radar (KMSX), 126 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2457 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
084
WWUS85 KMSO 150045
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
645 PM MDT Mon Jun 14 2021
MTZ005-006-150115-
Bitterroot/Sapphire Mountains MT-Missoula/Bitterroot Valleys MT-
645 PM MDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL RAVALLI COUNTY
UNTIL 715 PM MDT...
At 644 PM MDT, Doppler radar was tracking a strong thunderstorm near
Darby, or 19 miles south of Hamilton, moving north at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4583 11421 4586 11441 4588 11439 4590 11439
4591 11441 4592 11441 4613 11434 4609 11403
TIME...MOT...LOC 0044Z 194DEG 24KT 4596 11426
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:31 PM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 14, 2:31 PM MDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
231 PM MDT Mon Jun 14 2021
.DISCUSSION...Today has been another hot and mostly clear day (so
far) across western Montana and north central Idaho. That being
said, the atmosphere is anticipated to continually destabilize as
the afternoon wears on, and could result in thunderstorms
occurring across west central and southwest Montana through the
evening hours. And while thunderstorms are possible, there is a
low chance (10-20%) of potentially damaging storms forming over
the Missoula and Bitterroot valleys after 5 pm MDT. Despite how
low the potential is for damaging storms, given the high impact
they could cause if they do occur, it is worth emphasizing for
those who live and who are recreating there today.
A cold front will then steadily march eastward overnight tonight,
bringing another round of thunderstorms in the early hours for
north central Idaho, with storms then continuing into northwest
Montana through Tuesday. More scattered storms could then occur
across the rest of the Northern Rockies sector, but the best
chance for storms and rainfall will be north central Idaho and
northwest Montana.
Winds of 25-35 mph and gusts 40-50 mph and humidity of 9-15
percent will develop ahead of the cold front in southwest Montana
on Tuesday, which will cause critical fire weather conditions
through Tuesday evening.
Wednesday will be cooler with seasonable temperatures, meaning
70s in most valleys. A gradual warming trend is showing up for the
rest of the week and into the weekend.
&&
.AVIATION...Hot conditions persist across the Northern Rockies
today, but atmospheric conditions will continuously destabilize
and help initiate thunderstorms across west central and southwest
Montana. There’s a low chance (10-20%) that some storms could
become damaging after 14/23Z through 15/03Z, impacting KMSO during
this time. Again, the chance is low, but would be an impact to
aviation operations should it develop and impact the terminal. A
cold front will then enter from the west and impact north central
Idaho overnight into early Tuesday morning, with more showers and
thunderstorms to occur across northwest Montana after 15/17Z,
impacting KGPI.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Red Flag Warning from 9 AM Tuesday to midnight MDT Tuesday night
Deerlodge/West Beaverhead...East Beaverhead.
ID...None.
&&In the hours before
Special weather statement, Jun 14, 6:45 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
645 PM MDT Mon Jun 14 2021
MTZ005-006-150115-
Bitterroot/Sapphire Mountains MT-Missoula/Bitterroot Valleys MT-
645 PM MDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL RAVALLI COUNTY
UNTIL 715 PM MDT...
At 644 PM MDT, Doppler radar was tracking a strong thunderstorm near
Darby, or 19 miles south of Hamilton, moving north at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4583 11421 4586 11441 4588 11439 4590 11439
4591 11441 4592 11441 4613 11434 4609 11403
TIME...MOT...LOC 0044Z 194DEG 24KT 4596 11426The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:31 PM MDT | Special Weather Statement | MSO | Missoula | 44 min |
| Jun 15, 6:08 AM MDT | Special Weather Statement | MSO | Lincoln | 37 min |
| Jun 15, 6:45 AM MDT | Special Weather Statement | MSO | Lincoln | 45 min |
| Jun 15, 7:29 AM MDT | Special Weather Statement | MSO | Lincoln | 16 min |
| Jun 15, 8:09 AM MDT | Special Weather Statement | MSO | Lincoln | 21 min |
| Jun 15, 5:59 PM MDT | Special Weather Statement | MSO | 46 min | |
| Jun 15, 4:10 PM MDT | Special Weather Statement | MSO | Lewis | 50 min |
| Jun 15, 4:28 PM MDT | Special Weather Statement | MSO | Lewis | 47 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.